NewsCrime

Actions

BPD: Chipman Junior High School student arrested after fentanyl pills found

A campus supervisor was treated for a possible exposure overdose
Arrest (AP FILE)
Posted at 1:20 PM, Sep 09, 2022
and last updated 2022-09-09 21:07:55-04

BAKERSFIELD, Calif. (KERO) — The Bakersfield Police Department said a 13-year-old Chipman Junior High School was arrested Friday morning after officers found about 150 fentanyl pills.

BPD said officers responded to reports of a possible exposure overdose of a campus supervisor shortly after 9 a.m.

The school was locked down temporarily following the incident and the regular school day resumed afterward.

The campus supervisor inadvertently came into contact with fentanyl pills and was given Narcan, said BPD. The campus supervisor was taken to a hospital and is in stable condition, said BPD.

The student was searched by the campus supervisor due to the student being involved in an unrelated altercation with another student, said BPD.

An investigation found that the student brought about 150 fentanyl pills, disguised as Percocet, to the school, said BPD.

BPD said they are working with the Bakersfield City School District to ensure student safety and it is unknown if any pills were sold/given to other students.

The teen was arrested on suspicion of possession of a controlled substance for purposes of sales and other associated charges. The investigation into the source and how the teen got the fentanyl is ongoing, said police.

Parents are being advised to check students' backpacks to make sure they did not get pills from the student who was arrested.

Signs of a overdose can include: Small, constricted “pinpoint pupils” Falling asleep or losing consciousness Slow, weak, or no breathing Choking or gurgling sounds Limp body Cold/clammy skin Discolored skin (especially in lips and nails)
Centers for Disease Control and Prevention